, Volume 19, Issue 3, pp 437-445

A Generalization of the Erdos - Szekeres Theorem to Disjoint Convex Sets

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


Let F denote a family of pairwise disjoint convex sets in the plane. F is said to be in convex position if none of its members is contained in the convex hull of the union of the others. For any fixed k≥ 3 , we estimate P k (n) , the maximum size of a family F with the property that any k members of F are in convex position, but no n are. In particular, for k=3 , we improve the triply exponential upper bound of T. Bisztriczky and G. Fejes Tóth by showing that P 3 (n) < 16 n . 26 June, 1998 Editors-in-Chief: &lsilt;a href=../edboard.html#chiefs&lsigt;Jacob E. Goodman, Richard Pollack&lsilt;/a&lsigt; 19n3p437.pdf yes no no yes

Received March 27, 1997, and in revised form July 10, 1997.